Alert archive / Washington / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 11, 2019, 4:29 PM PDT for Ferry County, Washington. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2019, 4:29 PM PDT (23:29 UTC)
- Expired
- Aug 11, 2019, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Ferry County, WA
The radar
The Spokane radar (KOTX), 74 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:30 PM PDT | FLASH FLOOD | 7 Wnw Miles, WA | MORE ROAD WASHOUTS OCCURRED AFTER A THUNDERSTORM PRODUCED HEAVY RAIN OVER THE WILLIAMS FLAT FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WGUS56 KOTX 112329
FFWOTX
WAC019-120130-
/O.NEW.KOTX.FF.W.0014.190811T2329Z-190812T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
429 PM PDT Sun Aug 11 2019
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
South central Ferry County in northeastern Washington...
* Until 630 PM PDT.
* At 428 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of south central
Ferry County.
Excessive rainfall over the burn scar will result in debris flow
moving through the Williams Flats Fire. The debris flow can
consist of rock, mud, vegetation and other loose materials.
LAT...LON 4802 11845 4795 11840 4791 11845 4793 11854
4794 11859 4794 11866 4802 11857
$$
RPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:18 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 11, 2:18 PM PDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Spokane WA 218 PM PDT Sun Aug 11 2019 .SYNOPSIS... Showers with embedded thunderstorms will cross Eastern Washington and the Idaho Panhandle into the evening. A few strong thunderstorms will be possible over the Northeast Mountains and in the Northern Panhandle with heavy rain being the primary concern. The shower threat retreats to mainly the mountains through the middle of the week, with another storm system expected around Thursday. Temperatures are expected to remain on the cool side of normal. && .DISCUSSION... Tonight and tomorrow: Surface based convection in the form of thunderstorms and showers to remain over portions of Northeast Washington and North Idaho until the low lifts out and exits into Northwest Montana and is replaced with some brief transient shortwave ridging. Until that time the airmass overhead remains primed with moisture and instability associated with the upper level low to keep a mention that these thunderstorms have the capability to produce heavy rainfall. Storms could move more to the northeast at about 10 mph or more today which is faster than yesterday's thunderstorms moved but they will still be very wet thunderstorms, but with less activity expected in comparison to yesterday. A decrease and eventual end of the convection tonight with minor pops linger within close proximity of the Southern British Columbia Border near North Idaho tomorrow remain with this exiting low solution. Sky cover will show a marked decrease with this change and as as such allow more radiational heating to allow for warmer temperatures. /Pelatti Tuesday through Sunday...Through Wednesday night both the deterministic models and ensembles are similar. That is, there will be a flat ridge of high pressure over the region with an upper level low off the B.C. coast. This will put the region in a westerly flow. Temperatures will be on the increase but remain on the cool side of normal. A couple of weak disturbances will move along the Canadian border to give a low end chance of mountain showers for the Cascades on Tuesday and a better chance of showers and thunderstorms across the northern mountains Wednesday. By Thursday the models start to diverge quite a bit. All of the models close off the low and brings it through the region sometime between Thursday night and Saturday. The ensembles are in muquite a bit ch better agreement and the forecast leaned in that direction. As the upper level low begins to move into the region it will increase the chances for showers and thunderstorms. This is another cool and wet weather system. For now the forcing doesn't seem quit as robust as the system from last night and today, but similar. With that in mind expect another cool and unsettled period from Thursday through Saturday, with the weather possibly rebounding on Sunday. Tobin && .AVIATION... 18Z TAFS: Upper level low pressure system to track rather slowly over the aviation area today allowing for thunderstorms and showers to linger for a spell. VFR conditions should prevail but the more intense showers producing heavy rainfall and possibly some hail may bring about MVFR ceilings and visibilities at times. By 02Z Monday any remaining convection should be on the decline and by 10Z it should end for the most part. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 51 76 51 82 55 82 / 50 0 0 0 0 0 Coeur d'Alene 52 75 49 80 53 81 / 70 0 0 0 0 0 Pullman 48 76 46 80 50 80 / 50 0 0 0 0 0 Lewiston 57 83 57 88 62 87 / 40 0 0 0 0 0 Colville 45 81 43 85 45 87 / 80 0 0 0 0 10 Sandpoint 50 73 47 79 49 79 / 90 10 10 0 0 10 Kellogg 53 72 53 79 56 79 / 80 0 0 0 0 0 Moses Lake 55 81 52 86 56 87 / 20 0 0 0 0 0 Wenatchee 60 81 61 84 63 84 / 20 0 0 0 0 0 Omak 58 82 57 85 59 86 / 20 0 0 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 11, 6:13 AM PDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 613 AM PDT Sun Aug 11 2019 IDZ001-002-004-WAZ036>038-121315- Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains- Spokane Area-Northeast Mountains-Okanogan Highlands- 613 AM PDT Sun Aug 11 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected in the afternoon. Thunderstorms will be capable of heavy down pours and small hail. Localized flooding issues will be possible with thunderstorms today with a small chance for flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. IDZ003-026-027-WAZ031>033-041>044-121315- Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 613 AM PDT Sun Aug 11 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. WAZ034-035-121315- Moses Lake Area-Upper Columbia Basin- 613 AM PDT Sun Aug 11 2019 This Hazardous Weather Outlook is for portions of East Central Washington. .DAY ONE...TODAY AND TONIGHT Localized areas of heavy rain with embedded thunderstorms is expected in the morning with precipitation chances gradually diminishing through the afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Aug 11, 3:34 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
334 PM PDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 SE POMEROY 46.46N 117.56W
08/10/2019 E1.00 INCH GARFIELD WA PUBLIC
ONE INCH HAIL REPORTED SOUTH OF POMEROY ON
BROWN GULCH ROAD.
&&
MATLocal storm report, Aug 11, 3:37 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
337 PM PDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG POMEROY 46.47N 117.58W
08/11/2019 GARFIELD WA PUBLIC
TREE LIMBS BLOWN DOWN INTO POWERLINES AT RV
PARK.
&&
MATLocal storm report, Aug 11, 3:55 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE PRINCETON 46.93N 117.00W
08/10/2019 E0.88 INCH LATAH ID PUBLIC
1.33 INCHES RAIN FELL IN < ONE HOUR. REPORT
FROM SAWYER FARM.
&&
MATSpecial weather statement, Aug 11, 3:57 PM PDT, 32 minutes before
Special Weather Statement National Weather Service Spokane WA 357 PM PDT Sun Aug 11 2019 WAZ035-038-043-044-112345- Upper Columbia Basin WA-Waterville Plateau WA-Okanogan Valley WA- Okanogan Highlands WA- 357 PM PDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... NORTHWESTERN LINCOLN...SOUTHWESTERN FERRY...NORTHEASTERN GRANT AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 445 PM PDT... At 356 PM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Nespelem Community to 11 miles east of Bridgeport. Movement was southeast at 20 mph. Penny size hail will be possible with these storms. Locations impacted include... Nespelem Community, Coulee Dam, Grand Coulee, Electric City, Elmer City, Nespelem, Sims Corner, Leahy, Nilles Corner, Keller, Spring Canyon Campground and Bagdad Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4812 11841 4766 11924 4795 11958 4832 11884 TIME...MOT...LOC 2256Z 318DEG 17KT 4823 11887 4795 11943 RP
Local storm report, Aug 11, 4:19 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
419 PM PDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG POMEROY 46.47N 117.58W
08/10/2019 GARFIELD WA PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
POMEROY FOR TIME ERROR. TREE LIMBS BLOWN
DOWN INTO POWERLINES AT RV PARK.
&&
MATSpecial weather statement, Aug 11, 4:25 PM PDT, 4 minutes before
Special Weather Statement National Weather Service Spokane WA 425 PM PDT Sun Aug 11 2019 WAZ035-037-038-120015- Upper Columbia Basin WA-Northeast Mountains WA-Okanogan Highlands WA- 425 PM PDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN... SOUTHWESTERN STEVENS AND SOUTH CENTRAL FERRY COUNTIES UNTIL 515 PM PDT... At 423 PM PDT, Doppler radar was tracking a strong thunderstorm 24 miles southeast of Nespelem Community, or 51 miles southeast of Omak, moving southeast at 5 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of north central Lincoln, southwestern Stevens and south central Ferry Counties. This storm will pass over the Williams Flats Fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4793 11875 4809 11862 4802 11829 4778 11848 TIME...MOT...LOC 2323Z 298DEG 5KT 4798 11860 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:02 PM PDT | Flash Flood Warning | OTX | Chelan, Douglas | 3 hr |
| Aug 10, 5:14 PM PDT | Special Weather Statement | OTX | Pend Oreille | 46 min |
| Aug 10, 5:15 PM PDT | Special Weather Statement | OTX | 30 min | |
| Aug 10, 5:19 PM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Aug 10, 5:27 PM PDT | Special Weather Statement | OTX | Douglas | 33 min |
| Aug 10, 5:29 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 46 min |
| Aug 10, 5:30 PM PDT | Areal Flood Advisory | OTX | Douglas, Grant | 3 hr |
| Aug 10, 5:37 PM PDT | Special Weather Statement | OTX | Lincoln | 38 min |
| Aug 10, 5:44 PM PDT | Special Weather Statement | OTX | Kittitas | 31 min |
| Aug 10, 5:56 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 3 hr |
| Aug 10, 6:19 PM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Stevens | 3 hr |
| Aug 10, 6:22 PM PDT | Special Weather Statement | OTX | Pend Oreille | 53 min |
| Aug 10, 6:25 PM PDT | Special Weather Statement | OTX | Ferry | 50 min |
| Aug 10, 6:37 PM PDT | Special Weather Statement | OTX | Lincoln | 53 min |
| Aug 10, 6:43 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Aug 10, 6:47 PM PDT | Special Weather Statement | OTX | Grant | 43 min |
| Aug 10, 7:20 PM PDT | Severe Thunderstorm Warning | OTX | Grant, Lincoln | 25 min |
| Aug 10, 7:34 PM PDT | Areal Flood Advisory | OTX | Spokane | 3 hr |
| Aug 10, 8:32 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Spokane, Stevens | 3 hr |
| Aug 10, 9:10 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 3 hr |
| Aug 10, 9:31 PM PDT | Flash Flood Warning | OTX | Spokane | 3 hr |
| Aug 10, 10:03 PM PDT | Areal Flood Advisory | OTX | Spokane | 90 min |
| Aug 11, 11:41 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Pend Oreille, Spokane, Stevens | 3 hr |
| Aug 11, 11:45 AM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 103 min |
| Aug 11, 3:11 PM PDT | Special Weather Statement | OTX | Ferry | 49 min |
| Aug 11, 3:16 PM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Pend Oreille, Stevens | 3 hr |
| Aug 11, 3:29 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 83 min |
| Aug 11, 3:32 PM PDT | Areal Flood Advisory | OTX | Douglas, Ferry, Okanogan | 83 min |
| Aug 11, 3:57 PM PDT | Special Weather Statement | OTX | 48 min | |
| Aug 11, 4:25 PM PDT | Special Weather Statement | OTX | Lincoln | 50 min |
| Aug 11, 4:45 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 32 min |
Nearby
Flash Flood Warnings in Washington, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.